MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number A14BX035210170
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure to treat 100% plaque stenosis in the mid right superficial femoral artery, a leak was observed at the hub/leur of the rapidcross percutaneous transluminal angioplasty 3.0mm x 210mm x 170cm balloon and a leak was observed at the shaft of the rapidcross percutaneous transluminal angioplasty 3.5mm x 210mm x 170cm balloon.Artery diameter reported as 6mm.The procedure involved the use of a 6fr 45cm non-medtronic sheath, a 5mm spider fx embolic protection device/guidewire.The vessel was not pre-dilated but was post-dilated using a nanocross 5 x 200 device.Balloon inflation was performed with a non-medtronic inflation device using 50/50 contrast.Both devices were safely removed from the patient, and the procedure was completed using a new medtronic device.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis a visual inspection of the returned device found a crack at the hub/luer.A 20ml water filled syringe was used to pressurise the device and water leaked out through the crack, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23422343
Report Number2183870-2025-00501
Device Sequence Number12822480
Product Code LIT
UDI-Device Identifier00763000757021
UDI-Public(01)00763000757021(17)280707(10)C138597(20)05
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA14BX035210170
Device Lot NumberC138597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/12/2025
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown